Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

Classification of admissible nilpotent orbits in simple exceptional real Lie algebras of inner type


Author: Alfred G. Noël
Journal: Represent. Theory 5 (2001), 455-493
MSC (2000): Primary 17B20, 17B70
DOI: https://doi.org/10.1090/S1088-4165-01-00141-8
Published electronically: November 9, 2001
MathSciNet review: 1870598
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give a classification of admissible nilpotent orbits of the noncompact simple exceptional real Lie groups of inner type. We use a lemma of Takuya Ohta and some information from the work of Dragomir Djokovic to construct a simple algorithm which allows us to decide the admissiblity of a given orbit.


References [Enhancements On Off] (What's this?)

  • [A-K] L. Auslander and B. Kostant, Polarization and unitary representations of solvable Lie groups, Invent. Math. 14 (1971), 255-354. MR 45:2092
  • [Bo] N. Bourbaki, Groupes et Algèbre de Lie, Chapitres 4,5,6, Elements de mathématique, Masson (1981).
  • [C] C. W. Curtis, Corrections and additions to: `On the degrees and rationality of certain characters of finite Chevalley groups', Trans. Amer. Math. Soc. 202 (1975), 405-406. MR 51:737
  • [D] M. Duflo, Construction de représentations unitaires d'un groupe de Lie, Harmonic Analysis and Group Representations. C.I.M.E. (1982). MR 87b:22028
  • [D1] D. Djokovic, Classification of nilpotent elements in simple exceptional real Lie algebras of inner type and description of their centralizers, J. Alg. 112 (1987), 503-524. MR 89b:170
  • [D2] D. Djokovic, Proof of a conjecture of Kostant, Trans. Amer. Math. Soc. 302(2) (1988), 577-585. MR 88j:17007
  • [Dy] E. Dynkin, Semisimple subalgebras of simple Lie algebras, Selected papers of E.B. Dynkin with commentary edited by Yushkevich, Seitz and Onishchik AMS, (2000), 175-309.
  • [Dy1] E. Dynkin, Semisimple subalgebras of simple Lie algebras, Amer. Soc. Transl. Ser. 2 6, (1957), 111-245.
  • [K] A. A. Kirillov, Unitary representations of nilpotent Lie groups, Russian Math. Surveys 17 (1962), 57-110. MR 25:5396
  • [K-R] B. Kostant and S. Rallis, Orbits and representations associated with symmetric spaces, Amer. J. Math. 93 (1971), 753-809. MR 47:399
  • [Kn] A. W. Knapp, Lie Groups Beyond an Introduction, vol. 140, Birkhäuser, Progress in Mathematics Boston, 1996. MR 98b:22002
  • [Ne] M. Nevins, Admissible nilpotent coadjoint orbits in the p-adic reductive groups, Ph.D. Thesis M.I.T. Cambridge, MA (June 1998).
  • [L] G. Lusztig, Some problems in the representation theory of finite Chevalley groups, Proc. Symp. Pure Math., 37, Amer. Math. Soc., (1980), 313-317. MR 82i:20014
  • [No] A. G. Noël, Nilpotent orbits and theta-stable parabolic Subalgebras, Amer. Math. Soc., J. Representation Theory 2, (1998), 1-32. MR 99g:17023
  • [No2] A. G. Noël, Classification of admissible nilpotent orbits in simple real Lie algebras $E_{6(6)}$ and $E_{6(-26)}$, Amer. Math. Soc., J. Represent. Theory 5 (2001), 494-502.
  • [O] T. Ohta, Classification of admissible nilpotent orbits in the classical real Lie algebras, J. of Algebra 136, No. 1 (1991), 290-333. MR 92j:22032
  • [Sch] J. Schwartz, The determination of the admissible nilpotent orbits in real classical groups, Ph. D. Thesis M.I.T. Cambridge, MA (1987). MR 88g:53053
  • [Se] J. Sekiguchi, Remarks on real nilpotent orbits of a symmetric pair, J. Math. Soc. Japan 39, No. 1 (1987), 127-138.
  • [S-S] T. A. Springer and R. Steinberg, Conjugacy classes, Seminar on Algebraic Groups and Related Finite Groups, Lecture Notes in Mathematics 131 (1970). MR 42:3091
  • [V] D. Vogan, Jr., Unitary representations of reductive groups, Annals of Mathematical Studies, Princeton University Press Study 118 (1987). MR 89g:22024
  • [V1] D. Vogan, Jr., Associated varieties and unipotent representations, Harmonic Analysis on Reductive Groups (1991), 315-388. MR 93k:22012

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 17B20, 17B70

Retrieve articles in all journals with MSC (2000): 17B20, 17B70


Additional Information

Alfred G. Noël
Affiliation: Department of Mathematics, University of Massachusetts, Boston, Massachusetts 02125
Address at time of publication: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
Email: alfred.noel@umb.edu

DOI: https://doi.org/10.1090/S1088-4165-01-00141-8
Keywords: Admissible, nilpotent orbits, reductive Lie algebras
Received by editor(s): April 5, 2001
Received by editor(s) in revised form: September 28, 2001
Published electronically: November 9, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society